Character varieties of double twist links

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We compute both natural and smooth models for the SL2(ℂ) character varieties of the two-component double twist links, an infinite family of two-bridge links indexed as J(k,l). For each J(k,l), the component(s) of the character variety containing characters of irreducible representations are birational to a surface of the form C × ℂ, where C is a curve. The same is true of the canonical component. We compute the genus of this curve, and the degree of irrationality of the canonical component. We realize the natural model of the canonical component of the SL2(ℂ) character variety of the J(3,2m+1) link as the surface obtained from ℙ1 ×ℙ1 as a series of blow-ups.

Original languageEnglish (US)
Pages (from-to)3569-3598
Number of pages30
JournalAlgebraic and Geometric Topology
Issue number6
StatePublished - Jan 12 2016
Externally publishedYes

Bibliographical note

Publisher Copyright:
© Mathematical Sciences Publishers. All rights reserved.


Dive into the research topics of 'Character varieties of double twist links'. Together they form a unique fingerprint.

Cite this